Alert archive / Idaho / Wind Chill Warnings in 2022
Wind Chill Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Mar 9, 2022, 4:28 AM MST for 4 counties in Idaho. It took effect at Mar 9, 2022, 11:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2022, 4:28 AM MST (11:28 UTC)
- In effect from
- Mar 9, 2022, 11:00 PM MST
- Expired
- Mar 10, 2022, 9:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
Counties Butte County, ID, Clark County, ID, Fremont County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 112 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 11.5 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 577 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945 WWUS45 KPIH 091128 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 428 AM MST Wed Mar 9 2022 IDZ058-062-063-091800- /O.CAN.KPIH.WS.W.0003.000000T0000Z-220310T0000Z/ /O.EXA.KPIH.WW.Y.0007.000000T0000Z-220309T1800Z/ Marsh and Arbon Highlands-Blackfoot Mountains-Caribou Range- Including the cities of Inkom, McCammon, Downey, Lava Hot Springs, Grace, Soda Springs, Henry, Bone, Wayan, and Swan Valley 428 AM MST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... Snow has tapered off quickly. Have downgraded the Southeast Highlands to an adivory with just a couple of additional inches expected. Northerly winds will create some isolated blowing and drifting areas of concern today. && $$ IDZ064-091230- /O.CAN.KPIH.WS.W.0003.000000T0000Z-220310T0000Z/ Big Hole Mountains- Including the city of Victor 428 AM MST Wed Mar 9 2022 ...WINTER STORM WARNING IS CANCELLED... Snow has tapered off quickly. Breezy northerly winds will create some isolated blowing and drifting areas of concern today. Record low temperatures are expected with very low wind chills today. $$ IDZ066-067-091800- /O.CAN.KPIH.WW.Y.0007.000000T0000Z-220309T1800Z/ /O.NEW.KPIH.WC.W.0004.220310T0600Z-220310T1600Z/ Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including the cities of Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 428 AM MST Wed Mar 9 2022 ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... now has tapered off quickly. Breezy northerly winds will create some isolated blowing and drifting areas of concern today. Record low temperatures are expected with very low wind chills today. * WHAT...Dangerously cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Island park, Dubois, Spencer, Mondia Pass, and Targhee Pass. * WHEN...From 11 PM this evening to 9 AM MST Thursday. There will be a few isolated areas near 20 below this morning for a few hours. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ IDZ053-065-091230- /O.CAN.KPIH.WW.Y.0007.000000T0000Z-220309T1800Z/ Upper Snake River Plain-Teton Valley- Including the cities of Idaho Falls, Rexburg, St. Anthony, Ashton, Tetonia, and Driggs 428 AM MST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has tapered off quickly. Breezy northerly winds will create some isolated blowing and drifting areas of concern today. Record low temperatures are expected with very low wind chills today. $$ IDZ060-091800- /O.EXT.KPIH.WS.W.0003.000000T0000Z-220309T2100Z/ Bear River Range- Including the city of Emigration Summit 428 AM MST Wed Mar 9 2022 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...Light ot Moderate snow expected. Additional snow of 2 to 6 inches is expected. Wind gusts up to 25 mph across higher terrain will lead to blowing and drifting snow. * WHERE...Emigration Summit. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Travel will be very difficult with the hazardous conditions impacting the evening and morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ055>057-091800- /O.EXT.KPIH.WW.Y.0007.000000T0000Z-220309T1800Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 428 AM MST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches down low. The mountains will likely get 2 to 5 inches of additonal snow. Wind gusts up to 35 mph will lead to blowing and drifting snow. * WHERE...Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Sweetzer Summit, Conner Summit, and Holbrook. * WHEN...Until 11 AM MST this morning. * IMPACTS...Plan on slippery road conditions and reduced visibility. The hazardous conditions could impact the evening and morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ054-091800- /O.CON.KPIH.WW.Y.0007.000000T0000Z-220309T1800Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 428 AM MST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 1 to 2 inches with the higher amounts possible on the benches east of Interstate 15. Wind gusts up to around 25 mph may lead to blowing and drifting snow in some locations. * WHERE...Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening and morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ059-061-091800- /O.CON.KPIH.WW.Y.0007.000000T0000Z-220309T1800Z/ Franklin/Eastern Oneida Region-Bear Lake Valley- Including the cities of Malad, Preston, Thatcher, St. Charles, Montpelier, and Georgetown 428 AM MST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Additonal snow of 1 to 3 inches expected. * WHERE...Malad, Malad Pass, Holbrook Summit, Preston, Thatcher, St. Charles, Montpelier, Geneva Summit, Border Summit, and Georgetown. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening and morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
4 follow-up statements
974 WWUS45 KPIH 091757 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 1057 AM MST Wed Mar 9 2022 IDZ054-058-062-063-091900- /O.EXP.KPIH.WW.Y.0007.000000T0000Z-220309T1800Z/ Lower Snake River Plain-Marsh and Arbon Highlands- Blackfoot Mountains-Caribou Range- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, Grace, Soda Springs, Henry, Bone, Wayan, and Swan Valley 1057 AM MST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... Only light snow showers expected remainder of day. $$ IDZ055>057-091900- /O.EXP.KPIH.WW.Y.0007.000000T0000Z-220309T1800Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 1057 AM MST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... Only light snow showers expected remainder of day. $$ IDZ059-061-091900- /O.EXP.KPIH.WW.Y.0007.000000T0000Z-220309T1800Z/ Franklin/Eastern Oneida Region-Bear Lake Valley- Including the cities of Malad, Preston, Thatcher, St. Charles, Montpelier, and Georgetown 1057 AM MST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... Only light snow showers expected remainder of day. $$ IDZ060-091900- /O.EXT.KPIH.WS.W.0003.000000T0000Z-220309T1800Z/ Bear River Range- Including the city of Emigration Summit 1057 AM MST Wed Mar 9 2022 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Light ot Moderate snow expected. Additional snow of 2 to 6 inches is expected. Wind gusts up to 25 mph across higher terrain will lead to blowing and drifting snow. * WHERE...Emigration Summit. * WHEN...Until 11 AM MST this morning. * IMPACTS...Travel will be very difficult with the hazardous conditions impacting the evening and morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ066-067-100200- /O.CON.KPIH.WC.W.0004.220310T0600Z-220310T1600Z/ Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including the cities of Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 1057 AM MST Wed Mar 9 2022 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST THURSDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Island park, Dubois, Spencer, Mondia Pass, and Targhee Pass. * WHEN...From 11 PM this evening to 9 AM MST Thursday. There will be a few isolated areas near 20 below this morning for a few hours. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
950 WWUS45 KPIH 091801 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 1101 AM MST Wed Mar 9 2022 IDZ060-091915- /O.EXP.KPIH.WS.W.0003.000000T0000Z-220309T1800Z/ Bear River Range- Including the city of Emigration Summit 1101 AM MST Wed Mar 9 2022 ...WINTER STORM WARNING HAS EXPIRED... Only light snow showers are expected the remainder of the day. $$ IDZ066-067-100215- /O.CON.KPIH.WC.W.0004.220310T0600Z-220310T1600Z/ Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including the cities of Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 1101 AM MST Wed Mar 9 2022 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST THURSDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Island park, Dubois, Spencer, Mondia Pass, and Targhee Pass. * WHEN...From 11 PM this evening to 9 AM MST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
098 WWUS45 KPIH 092110 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 210 PM MST Wed Mar 9 2022 IDZ066-067-101600- /O.CON.KPIH.WC.W.0004.220310T0600Z-220310T1600Z/ Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including the cities of Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 210 PM MST Wed Mar 9 2022 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST THURSDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Island park, Dubois, Spencer, Monida Pass, and Targhee Pass. * WHEN...From 11 PM this evening to 9 AM MST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
168 WWUS45 KPIH 101627 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 927 AM MST Thu Mar 10 2022 IDZ066-067-101730- /O.EXP.KPIH.WC.W.0004.000000T0000Z-220310T1600Z/ Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including the cities of Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 927 AM MST Thu Mar 10 2022 ...WIND CHILL WARNING HAS EXPIRED... .Temperatures remain quite chilly this morning but wind chills are slowly rising above warning thresholds and the warning is being allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Mar 9, 3:47 AM MST, 41 minutes earlier.
Area forecast discussion, Mar 9, 3:47 AM MST, 41 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 347 AM MST Wed Mar 9 2022 .SHORT TERM...Today and Thursday. An arctic cold front is moving through the area currently. Breezy northerly winds are dropping down the Snake plain. Currently northerly winds extend all the way down to the I-86/I-84 junction. Moderate snow is currently at Fort Hall moving south down the Snake plain with only very light snow north of Fort Hall. Have cancelled all advisories and warnings north of Fort Hall/Blackfoot to Palisades. However, some breezy northerly winds will still create some blowing snow in our northeast areas. Plus, current temperatures are very low in our northern areas, especially factoring in wind chills. Have continued advisories and warnings from Pocatello southward. Look for 1 to 2 inches of snow in the Snake Plain/Eastern Magic valley. For the Southeast/Southern Highlands look for another 1 to 3 inches below 6000 feet. Above 6000 feet, 3 to 7 inches of snow is possible, with the higher amounts in the Wasatch/Albion mountains. There is moisture moving into the Central mountains through this afternoon. Additional snow of 1 to 3 inches is expected, especially for most western areas in the Central mountains. Temperatures will be significantly below normal today through Friday, 20 to 25 degrees below normal. Record low day time temperatures are expected today and more so tomorrow. Also, widespread record low temperatures are expected for Thursday morning and to a lesser degree Friday morning. With breezy winds still spilling over the divide on Thursday morning, have issued a wind chill warning for the two zones along the Montana divide for tomorrow morning. Wind chills are near 20 below now for a few isolated spots along the Montana divide for a few hours this morning. Expect mostly clearing skies/conditions Thursday with high pressure building in. Only lingering light snow is possible along the Wyoming border Thursday. Wyatt && .LONG TERM...Friday through next Wednesday. Ridging will prevail Friday and Saturday with minimal weather impacts. Models are bringing an upper trough through the area on Sunday. Precipitation should spread into the Central Mountains ahead of the trough around midnight Saturday night. Precipitation amounts are a bit less than previous runs through the day Sunday, but we're seeing a bit more on the way Monday night and Tuesday. A second upper trough will work its way onshore Tuesday morning, bringing some decent moisture along with it. Models are in fair agreement with the second trough, though the Canadian model lags the other long term models by about 6 to 12 hours. Temperatures look to be warmer through the weekend into early next week with rain the more likely precip type in the Snake Plain for Tuesday. Higher elevation snow could amount to around 8 to 10 inches in the Stanley Basin. Hinsberger && .AVIATION...Snow continues over the region this morning under an upper trough. Surface convergence is seen extending from American Falls to around Picabo. Heaviest snow appears to be just north and east of that line. Brisk north/northeast winds are already in place at PIH and IDA with IFR visibility in snow ongoing at PIH. Given the recent snowfall there may be some periods of blowing and drifting snow, but predominant winds should be just shy of what would be needed to reduce visibility. High-res models push the snow to the Eastern Magic Valley by mid-morning, and gradually improving thereafter. KSUN may see some convective snowbands develop this afternoon, and could lead to some periodic IFR conditions. KDIJ could see some LIFR conditions this morning, though NBM is keeping it VFR. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 11 AM MST this morning for IDZ054>059-061>063. Wind Chill Warning from 11 PM this evening to 9 AM MST Thursday for IDZ066-067. Winter Storm Warning until 2 PM MST this afternoon for IDZ060. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 5:31 PM MST | Special Weather Statement | PIH | Butte | 29 min |
Nearby
Wind Chill Warnings in Idaho, 2022Every wind chill warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.